Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Apr 30, 2021, 3:13 PM EDT for Ritchie County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2021, 3:13 PM EDT (19:13 UTC)
- Expired
- Apr 30, 2021, 3:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
County Ritchie County, WV
The radar
The Charleston,WV radar (KRLX), 123 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
740
WWUS81 KRLX 301913
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
313 PM EDT Fri Apr 30 2021
WVZ019-020-029-030-301945-
Doddridge-Ritchie-Lewis-Gilmer-
313 PM EDT Fri Apr 30 2021
...A GUSTY SHOWER WILL AFFECT RITCHIE...SOUTHERN
DODDRIDGE...NORTHEASTERN GILMER AND NORTHWESTERN LEWIS COUNTIES...
At 312 PM EDT, a gusty shower was located near North Bend State
Park, or 7 miles west of Harrisville, moving east at 55 mph.
Wind gusts up to 50 mph are possible with this or other gusty
showers in the area.
Locations impacted include...
Harrisville, Pennsboro, North Bend State Park, Ellenboro, Cairo,
Pullman, Auburn, Greenwood, Baldwin, Nutter Farm, Avon, Grove,
Leopold, Petroleum, Troy, Newberne, Alum Bridge, Pike, Coxs Mills and
Linn.
This includes Route 50 in West Virginia between mile markers 24 and
47.
LAT...LON 3919 8054 3919 8056 3918 8057 3918 8059
3917 8059 3915 8055 3894 8065 3919 8130
3920 8130 3926 8127 3927 8123 3929 8123
3931 8122 3931 8113 3933 8109
TIME...MOT...LOC 1912Z 291DEG 48KT 3925 8118
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Apr 30, 2:21 PM EDT, 52 minutes earlier.
Area forecast discussion, Apr 30, 2:21 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
221 PM EDT Fri Apr 30 2021
.SYNOPSIS...
Widespread frost and freeze tonight. Tranquil weather for the
weekend. Unsettled weather returns by Monday.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 215 PM Friday...
Light rain is currently moving across the northern portion of
the CWA this afternoon and will continue to progress through
into the evening as the base of an upper level trough passes
overhead. Moderate winds with gusts of 30-35 mph are occurring
across much of the area today. A Wind Advisory is in effect for
the high elevations where gusts may reach up to around 50 mph.
Windy conditions are expected to continue through the evening
before relaxing overnight.
Tonight, the upper level trough will exit to the east and
surface level high pressure will build in beneath upper level
ridging. Cold air advection overnight will allow temperatures
to fall into the mid to low 30s across the northern half of the
area, and near to below freezing in the mountains. Late tonight
into Saturday morning, a Freeze Warning will be in effect for
the high elevations and a Frost Advisory will be in effect for
the rest of the CWA.
Clear, dry weather is expected for Saturday as high pressure
remains in control of the region. Temperatures will be slightly
warmer than today with highs in the mid 60s to low 70s in the
lowlands and 50s to 60s in the mountains.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 220 PM Friday...
Dry and warm conditions during the period, particularly on
Sunday as southerly flow increases out ahead of the next system.
High temperatures on Sunday will top out in the upper 70s to
lower 80s for most locations outside of the mountains. Showers
will overspread the area late Sunday night into Monday.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 1240 PM Friday...
Upper low over Texas will open into a wave and eject northeast
into the region on Monday. This will quickly be followed by
another wave and surface cold front for Tuesday into Wednesday,
with brief high pressure possible for Thursday. Showers and
storms during this period will contain brief heavy downpours
owing to anomalously high PW during the period. Could be some
gusty winds at the start of precipitation late Sunday night into
early Monday, and there is a possibility for isolated strong
storms with a wind threat on Monday.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 150 PM Friday...
Light rain showers are crossing through to the north near PKB,
CKB, and EKN this afternoon as a disturbance passes by to the
north. -SHRA will likely continue into the evening before coming
to an end. VFR conditions are currently present at all sites
and should continue for the majority of the valid TAF period.
Moderate west to northwest winds with gusts up to 30 KTs will
continue for the rest of the day. Winds will relax tonight,
becoming calm to light by Saturday morning. 5-10KT southwest
winds are expected on Saturday.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: High.
ALTERNATE SCENARIOS: MVFR could occur at PKB, CKB, or EKN with
rain this evening. Some fog could develop tonight due to recent
rain, light winds, and clear skies.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
EDT 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z SATURDAY...
No widespread IFR expected at this time.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Freeze Warning from midnight tonight to 9 AM EDT Saturday for
WVZ522>526.
Frost Advisory from 2 AM to 9 AM EDT Saturday for WVZ005>011-
013>020-024>034-039-040-515>521.
Wind Advisory until 1 AM EDT Saturday for WVZ523-525-526.
OH...Frost Advisory from 2 AM to 9 AM EDT Saturday for OHZ066-067-
075-076-083>087.
KY...Frost Advisory from 2 AM to 9 AM EDT Saturday for KYZ101>103-
105.
VA...Frost Advisory from 2 AM to 9 AM EDT Saturday for VAZ003-004.
&&
SYNOPSIS...SL/JLB
NEAR TERM...JLB
SHORT TERM...SL
LONG TERM...SL
AVIATION...JLBHazardous weather outlook, Apr 30, 2:03 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 203 PM EDT Fri Apr 30 2021 WVZ523-525-526-011815- Northwest Pocahontas-Northwest Randolph-Southeast Randolph- 203 PM EDT Fri Apr 30 2021 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EDT SATURDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Freeze Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ522-524-011815- Southeast Webster-Southeast Pocahontas- 203 PM EDT Fri Apr 30 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>521-011815- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster- 203 PM EDT Fri Apr 30 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Apr 30, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
313 PM EDT Fri Apr 30 2021
WVZ019-020-029-030-301945-
Doddridge-Ritchie-Lewis-Gilmer-
313 PM EDT Fri Apr 30 2021
...A GUSTY SHOWER WILL AFFECT RITCHIE...SOUTHERN
DODDRIDGE...NORTHEASTERN GILMER AND NORTHWESTERN LEWIS COUNTIES...
At 312 PM EDT, a gusty shower was located near North Bend State
Park, or 7 miles west of Harrisville, moving east at 55 mph.
Wind gusts up to 50 mph are possible with this or other gusty
showers in the area.
Locations impacted include...
Harrisville, Pennsboro, North Bend State Park, Ellenboro, Cairo,
Pullman, Auburn, Greenwood, Baldwin, Nutter Farm, Avon, Grove,
Leopold, Petroleum, Troy, Newberne, Alum Bridge, Pike, Coxs Mills and
Linn.
This includes Route 50 in West Virginia between mile markers 24 and
47.
LAT...LON 3919 8054 3919 8056 3918 8057 3918 8059
3917 8059 3915 8055 3894 8065 3919 8130
3920 8130 3926 8127 3927 8123 3929 8123
3931 8122 3931 8113 3933 8109
TIME...MOT...LOC 1912Z 291DEG 48KT 3925 8118
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:39 AM EDT | Wind Advisory | RLX | Pocahontas, Randolph | 21 hr |
| Apr 30, 1:04 PM EDT | Frost Advisory | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 26 more | 20 hr |
| Apr 30, 1:04 PM EDT | Freeze Warning | RLX | Pocahontas, Randolph, Webster | 20 hr |
| Apr 30, 3:19 PM EDT | Special Weather Statement | RLX | Wood | 26 min |
| Apr 30, 3:47 PM EDT | Special Weather Statement | RLX | Barbour, Randolph, Upshur | 28 min |
| Apr 30, 3:54 PM EDT | Special Weather Statement | RLX | Harrison, Lewis, Taylor | 21 min |
| Apr 30, 3:58 PM EDT | Special Weather Statement | RLX | Doddridge, Ritchie, Wirt | 32 min |
| Apr 30, 4:17 PM EDT | Special Weather Statement | RLX | Barbour, Randolph, Taylor, Upshur | 28 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.